Alert archive / Georgia / Wind Advisories in 2024
Wind Advisory 17, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Dec 11, 2024, 10:47 AM EST for 96 counties in Georgia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2024, 10:47 AM EST (15:47 UTC)
- Expired
- Dec 11, 2024, 6:42 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
168 WWUS72 KFFC 111547 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1047 AM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120000- /O.NEW.KFFC.WI.Y.0017.241211T1547Z-241212T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Cartersville, Homer, Peachtree City, Dublin, Riverdale, Decatur, Athens, Conyers, Griffin, Winder, Macon, Monticello, Lawrenceville, Preston, Marietta, Mount Vernon, Mcrae, Comer, Soperton, Cochran, Cordele, Greensboro, East Point, Gray, Fort Valley, Fort Oglethorpe, Roberts, Bremen, Sparta, Trenton, GIbson, Thomaston, Blairsville, Watkinsville, Wrightsville, Lumpkin, Newnan, Buena Vista, Commerce, Warrenton, Jackson, Eastman, Calhoun, Dahlonega, Barnesville, Zebulon, Hiawassee, Carrollton, Manchester, Gainesville, Washington, Talbotton, Eatonton, LaFayette, Covington, Dalton, Pine Mountain, Chatsworth, Sandersville, Cedartown, West Point, Alamo, Americus, Fort Moore, Butler, Abbeville, Vienna, Jasper, Crawfordville, Ellijay, Columbus, Douglasville, Cleveland, Woodstock, Crawford, Louisville, Montezuma, Dawsonville, Warner Robins, Swainsboro, Vidalia, Ellaville, Toomsboro, Rome, Cumming, Blue Ridge, Monroe, Forsyth, Hawkinsville, Dallas, Atlanta, Jeffersonville, Summerville, Madison, Milledgeville, Franklin, and Stockbridge 1047 AM EST Wed Dec 11 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts between 35 and 40 mph. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast, and west central Georgia. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
379 WWUS72 KFFC 112342 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 642 PM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120045- /O.CAN.KFFC.WI.Y.0017.000000T0000Z-241212T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Warrenton, Milledgeville, Blue Ridge, Soperton, Dawsonville, Talbotton, Buena Vista, Hiawassee, Macon, Rome, Sandersville, Hawkinsville, Griffin, Cleveland, LaFayette, Calhoun, Covington, Decatur, Butler, Chatsworth, Forsyth, Dallas, Gainesville, Conyers, GIbson, Cumming, East Point, Crawford, Cordele, Trenton, Vidalia, Montezuma, Thomaston, Dahlonega, Franklin, Eatonton, Greensboro, Watkinsville, Mount Vernon, Lawrenceville, Toomsboro, Atlanta, Riverdale, Manchester, Summerville, Winder, Zebulon, Washington, Crawfordville, Woodstock, Barnesville, Homer, Comer, Americus, Stockbridge, Madison, Fort Moore, Blairsville, Commerce, Jackson, Monticello, Gray, Louisville, Abbeville, Cartersville, Fort Valley, Carrollton, Bremen, Eastman, Ellijay, Columbus, Swainsboro, Roberts, Lumpkin, Wrightsville, Jasper, Mcrae, Cedartown, West Point, Dublin, Warner Robins, Preston, Douglasville, Ellaville, Fort Oglethorpe, Pine Mountain, Alamo, Vienna, Dalton, Peachtree City, Jeffersonville, Sparta, Marietta, Newnan, Cochran, Monroe, and Athens 642 PM EST Wed Dec 11 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. Wind gusts have decreased, but west to northwest winds will be breezy at times overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:29 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 11, 9:29 AM EST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 929 AM EST Wed Dec 11 2024 .UPDATE... Issued at 916 AM EST Wed Dec 11 2024 Cold front is just now exiting the CWA. Cold air advection will prevail today and most locales have hit their high temperature for today. Temps will continue to fall through the 40s and 50s for most areas today, with temps in the 20s and 30s in the higher elevation. The clearing line is well depicted on satellite imagery this morning and should move through the ATL metro in the next hour or two. The back edge of the clearing line should make it through the far SE CWA by the early afternoon. One forecast challenge for today will be the winds/wind gusts. Wind gusts may approach Wind Advisory criteria, especially early in the day. Momentum transfer profiles from overnight guidance do keep values just below, but ATL always has a few higher gusts because of elevation. The 12Z sounding and VWP both indicate winds aloft just below criteria. Will have to keep an eye on the wind gusts obs and if they begin to creep higher, a Wind Advisory may be needed for portions of the northern and eastern CWA. However, with the locally heavy rainfall that occurred yesterday, would not be surprised to hear of a few small trees downed due to the saturated soils. && .SHORT TERM... (Today through Thursday) Issued at 242 AM EST Wed Dec 11 2024 Showers with a few rumbles of thunder continue across central and north GA tonight. Some area in the southeast CWA could still see as much as 1.5" of rainfall before the event is through. Northwest GA will likely see little to no further accumulations. As the cold front moves through this morning, precip should quickly clear out of the area with clear skies on the backside. Given synoptic support and shear, weak CAPE in the southeastern CWA will continue to pose a low end threat of severe weather. The mountains of north GA could see a flurry or two as cold air quickly moves in. No accumulations are expected at this time and wintry impacts are not anticipated. Winds at 10 to 20 mph, gusting up to 30mph, out of the W and NW will follow the cold front this afternoon. Given recent rainfall and saturated soils, trees may be more prone to falling. Conditions dry out in the post frontal air. Temperatures cool Wednesday night back into the mid 20s to low 30s and frost will likely be back on the table through the rest of the short-term outlook. && .LONG TERM... (Thursday night through Tuesday) Issued at 242 AM EST Wed Dec 11 2024 Friday & The Weekend: The two features to watch over during this period will be a trough lifting out of the Plains and a surface high over the Northeast. The core of the trough looks like it will pass well to our north. However as the trough axis swings through it may generate sufficient mid and upper level lift to produce light rain showers between Saturday afternoon and Sunday. The rain potential should be highest in north Georgia. Guidance from the GEFS and EPS continues to favor modest precipitation totals (0.01 to 0.25 inches). The surface high over the northeast will be a significant driver of our local temperatures because it will favor wedging in the lee of the Appalachians through Sunday. The presence of the wedge should limit high temperatures in northeast Georgia to the lower 50s Friday, Saturday & Sunday, while central Georgia should warm into the 60s over the weekend. Next Week: Ensemble guidance favors a fairly open storm track across the Lower 48 next week. This should lead to a series of fast moving and weaker shortwave troughs. It is possible that one or more of them could bring light precipitation to Georgia over the course of the week. However meteograms of the EPS and GEFS members show a very high degree of variance amongst the individual ensemble members when it comes to precipitation timing. Thus while the odds of some rain between next Tuesday and Friday are decent, confidence in the timing of any rainfall remains very low. Forecast confidence in a shift towards above average temperatures next week is higher, with the majority of the ensemble members favoring above average high temperatures between Monday and Thursday. && .AVIATION... (12Z TAFS) Issued at 626 AM EST Wed Dec 11 2024 Mostly MVFR with some brief VFR conditions will continue to improve through the morning hours. Precip has mostly moved into east central GA, though a few sprinkle may still be had in the metro. Winds will continue to pick up from the WNW sustained at 10 to 20 kts, gusting to 30 kts. Skies clear by the afternoon. Winds drop below 10kts overnight. //ATL Confidence...12Z Update... Medium confidence cigs lifting and peak wind gusts. High confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 60 32 52 32 / 80 0 0 0 Atlanta 53 32 51 35 / 40 0 0 0 Blairsville 47 25 49 29 / 60 0 0 0 Cartersville 48 29 50 31 / 20 0 0 0 Columbus 58 33 55 35 / 30 0 0 0 Gainesville 55 32 52 34 / 60 0 0 0 Macon 63 32 54 32 / 90 0 0 0 Rome 48 29 50 30 / 20 0 0 0 Peachtree City 54 30 51 32 / 40 0 0 0 Vidalia 70 34 55 36 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...SM
Hazardous weather outlook, Dec 11, 4:46 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 AM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 AM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... The threat for localized flooding has largely diminished. Isolated thunderstorms capable of gusty winds will be possible this morning across east central Georgia, well south of the Interstate 20 corridor. Gusty conditions are expected this afternoon and evening, with northwest winds approaching 20 mph and gusts of 25 to 30 mph. With recent rainfall and saturated soils, trees may be more prone to falling. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:56 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Dec 11, 8:10 AM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Dec 11, 11:46 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 19 hr |
| Dec 11, 2:41 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.